A 43-year-old female asked:
blood allergy test negative to p. chrysogenum, always told im allergic to penicillin. i even had rash with ceftriaxone. how to interpret this?
1 doctor answer
Dr. Mary Clifton answered
25 years experience Internal Medicine
Rash may be viral: You may have not had a true allergic rash to the cephalosporin, but rather possibly a drug rash associated with the underlying viral illness that you were being treated for with antibiotics. Either way, there are other choices; for now, it seems reasonable to state allergy to penicillins and cephalosporins until such time that you may actually needs them, and then we can do challenge testing.
Answered on Oct 6, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!